Scroll to top
  • Free delivery on all online orders
  • Call now: 09 360 4078

How the COVID vaccine may cause filler swelling

If you’re curious if or how the COVID vaccine might impact your filler treatments, continue reading. We’ve gathered some useful information about possible reactions and how you can approach the situation.

Case reports have emerged from the U.S. that Moderna COVID Vaccine recipients have experienced temporary facial swelling in the area of a previous filler treatment. One patient experienced temporary swelling around cheek fillers administered six months earlier. Another patient had swelling of her lips, which had been treated two weeks prior.

In both cases, the swelling settled with antihistamines and one with a few days of steroids. One patient had previously had a similar reaction to a flu vaccine. While this is only the experience of a couple of different people, it’s worthwhile to note so that you can make informed choices about your health and wellness while being aware of possible reactions to the Moderna COVID Vaccine.

The good thing about hyaluronic acid fillers is that the body incorporates them into our living tissue. However, this does mean that the filler can get caught up in some of the body’s immune activity. While this is a possibility, it is believed to be a rare occurrence. It shouldn’t discourage someone with hyaluronic acid fillers from getting the vaccine or deter someone who has had the vaccine from getting fillers in the future.

It is early days for the Moderna COVID Vaccine, but this seems to be a rare complication, and it is unknown whether it would occur with other COVID vaccines. Antihistamines or a prescription for prednisone tablets appears to be the only necessary treatment, as the reactions documented were temporary and responded well to these methods.

If you’re concerned about how the COVID vaccine might impact your fillers, we’re here to answer any questions that you have. Contact us today, and let’s talk about it

Related posts